Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 6, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 13, 2016, 3:04 PM PST. It took effect at Jan 14, 2016, 4:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2016, 3:04 PM PST (23:04 UTC)
- In effect from
- Jan 14, 2016, 4:00 AM PST
- Expired
- Jan 14, 2016, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
509 WHUS76 KMFR 132304 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 304 PM PST WED JAN 13 2016 PZZ350-356-141215- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.UPG.KMFR.SC.Y.0010.160114T1200Z-160115T0000Z/ /O.UPG.KMFR.GL.A.0003.160114T1200Z-160115T0000Z/ /O.NEW.KMFR.SR.W.0002.160114T1200Z-160115T0300Z/ /O.NEW.KMFR.GL.W.0006.160114T1200Z-160115T0300Z/ /O.NEW.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 304 PM PST WED JAN 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM THURSDAY MORNING... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A STORM WARNING AND A GALE WARNING...BOTH IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. IN ADDITION...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY. * SEAS: 10 TO 11 FEET AT 12 SECONDS THROUGH TONIGHT...BECOMING WIND DRIVEN AT 15 TO 18 FEET LATE THURSDAY MORNING AND INTO THE AFTERNOON. SEAS WILL THEN REMAIN AT AROUND 15 FEET AT 12 SECONDS THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH 35 TO 45 KT WITH GUSTS UP TO 55 KT BEGINNING THURSDAY MORNING AND AFTERNOON...BECOMING SOUTHWEST 15 TO 20 KT THURSDAY EVENING THROUGH FRIDAY. * AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL AREAS THROUGH TONIGHT...THEN VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS THROUGH FRIDAY. STORM FORCE WINDS ARE EXPECTED BEYOND 3 NM FROM SHORE BETWEEN GOLD BEACH AND CAPE ARAGO...AND CLOSER TO SHORE NEAR CAPE BLANCO...WITH GALES ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-376-141215- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.UPG.KMFR.GL.A.0003.160114T1200Z-160115T0000Z/ /O.NEW.KMFR.SR.W.0002.160114T1200Z-160115T0300Z/ /O.NEW.KMFR.GL.W.0006.160114T1200Z-160115T0300Z/ /O.NEW.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 304 PM PST WED JAN 13 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM THURSDAY MORNING... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A STORM WARNING AND A GALE WARNING...BOTH IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. IN ADDITION...A HAZARDOUS SEAS WARNING HAS BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 PM THURSDAY TO 4 PM PST FRIDAY. * SEAS: 10 TO 11 FEET AT 12 SECONDS THROUGH TONIGHT...BECOMING WIND DRIVEN AT 15 TO 18 FEET LATE THURSDAY MORNING AND INTO THE AFTERNOON. SEAS WILL THEN REMAIN AT AROUND 15 FEET AT 12 SECONDS THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH 35 TO 45 KT WITH GUSTS UP TO 55 KT BEGINNING THURSDAY MORNING AND AFTERNOON...BECOMING SOUTHWEST 15 TO 20 KT THURSDAY EVENING THROUGH FRIDAY. * AREAS AFFECTED: SMALL CRAFT ADVISORY SEAS WILL IMPACT ALL AREAS THROUGH TONIGHT...THEN VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS THROUGH FRIDAY. STORM FORCE WINDS ARE EXPECTED OUT TO 20 NM FROM SHORE BETWEEN GOLD BEACH AND CAPE ARAGO...WITH GALES ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
149 WHUS76 KMFR 141126 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 326 AM PST THU JAN 14 2016 PZZ350-356-376-150000- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.CAN.KMFR.SR.W.0002.160114T1200Z-160115T0300Z/ /O.CON.KMFR.GL.W.0006.160114T1200Z-160115T0300Z/ /O.NEW.KMFR.SW.Y.0009.160115T0300Z-160116T0000Z/ /O.CON.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 326 AM PST THU JAN 14 2016 ...STORM WARNING IS CANCELLED... ...GALE WARNING IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE STORM WARNING. THE GALE WARNING REMAINS IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THURSDAY. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY. IN ADDITION A SMALL CRAFT ADVISORY FOR SEAS HAS BEEN ISSUED FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY. * SEAS: WIND DRIVEN AT 13 TO 16 FEET LATE THIS MORNING THROUGH THIS AFTERNOON. SEAS WILL BRIEFLY DIMINISH THIS EVENING...THEN INCREASE BETWEEN 14 AND 16 FEET TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH INCREASING TO 30 TO 40 KT WITH GUSTS UP TO 50 KT THIS MORNING THROUGH THIS AFTERNOON...BECOMING SOUTHWEST 15 TO 20 KT THIS EVENING THROUGH FRIDAY MORNING. * AREAS AFFECTED: GALES WILL AFFECT ALL AREAS INTO THIS EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED MAINLY BEYOND 5 NM FROM SHORE NORTH OF PORT ORFORD AND ALL BUT THE SOUTHEASTERN PORTION OF ZONE 376 THIS EVENING THROUGH FRIDAY AFTERNOON...ALL OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-150000- /O.CON.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.CAN.KMFR.SR.W.0002.160114T1200Z-160115T0300Z/ /O.CON.KMFR.GL.W.0006.160114T1200Z-160115T0300Z/ /O.CON.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 326 AM PST THU JAN 14 2016 ...STORM WARNING IS CANCELLED... ...GALE WARNING IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE STORM WARNING. THE GALE WARNING REMAINS IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THURSDAY. ALSO...A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY. * SEAS: WIND DRIVEN AT 13 TO 15 FEET LATE THIS MORNING THROUGH THIS AFTERNOON. SEAS WILL BRIEFLY DIMINISH THIS EVENING...THEN INCREASE BETWEEN 15 AND 17 FEET TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH INCREASING 30 TO 40 KT WITH GUSTS UP TO 50 KT...BECOMING SOUTHWEST 15 TO 20 KT THIS EVENING THROUGH FRIDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY GALES THIS MORNING INTO THIS EVENING...THEN HAZARDOUS SEAS WARNING WILL AFFECT ALL AREAS THIS EVENING THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
258 WHUS76 KMFR 141204 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 404 AM PST THU JAN 14 2016 PZZ350-356-376-150000- /O.EXP.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.CON.KMFR.GL.W.0006.000000T0000Z-160115T0300Z/ /O.CON.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ /O.CON.KMFR.SW.Y.0009.160115T0300Z-160116T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 404 AM PST THU JAN 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY... THE GALE WARNING REMAINS IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THIS EVENING UNTIL 4 PM PST FRIDAY. IN ADDITION A SMALL CRAFT ADVISORY FOR SEAS REMAINS IN EFFECT FROM 7 PM PST THIS EVENING UNTIL 4 PM PST FRIDAY. * SEAS: WIND DRIVEN AT 13 TO 16 FEET LATE THIS MORNING THROUGH THIS AFTERNOON. SEAS WILL BRIEFLY DIMINISH THIS EVENING...THEN INCREASE BETWEEN 14 AND 16 FEET TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH INCREASING TO 30 TO 40 KT WITH GUSTS UP TO 50 KT THIS MORNING THROUGH THIS AFTERNOON...BECOMING SOUTHWEST 15 TO 20 KT THIS EVENING THROUGH FRIDAY MORNING. * AREAS AFFECTED: GALES WILL AFFECT ALL AREAS INTO THIS EVENING. VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED MAINLY BEYOND 5 NM FROM SHORE NORTH OF PORT ORFORD AND ALL BUT THE SOUTHEASTERN PORTION OF ZONE 376 THIS EVENING THROUGH FRIDAY AFTERNOON... ALL OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-150000- /O.EXP.KMFR.SW.Y.0008.000000T0000Z-160114T1200Z/ /O.CON.KMFR.GL.W.0006.000000T0000Z-160115T0300Z/ /O.CON.KMFR.SE.W.0008.160115T0300Z-160116T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 404 AM PST THU JAN 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THURSDAY UNTIL 4 PM PST FRIDAY... THE GALE WARNING REMAINS IN EFFECT FROM 4 AM PST UNTIL 7 PM PST THIS EVENING. ALSO...A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM PST THIS EVENING UNTIL 4 PM PST FRIDAY. * SEAS: WIND DRIVEN AT 13 TO 15 FEET LATE THIS MORNING THROUGH THIS AFTERNOON. SEAS WILL BRIEFLY DIMINISH THIS EVENING...THEN INCREASE BETWEEN 15 AND 17 FEET TONIGHT THROUGH FRIDAY AFTERNOON. * WINDS: SOUTH INCREASING 30 TO 40 KT WITH GUSTS UP TO 50 KT... BECOMING SOUTHWEST 15 TO 20 KT THIS EVENING THROUGH FRIDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY GALES THIS MORNING INTO THIS EVENING...THEN HAZARDOUS SEAS WARNING WILL AFFECT ALL AREAS THIS EVENING THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
244 WHUS76 KMFR 142242 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST THU JAN 14 2016 PZZ350-356-376-151145- /O.CON.KMFR.GL.W.0006.000000T0000Z-160115T0300Z/ /O.CAN.KMFR.SW.Y.0009.160115T0300Z-160116T0000Z/ /O.EXT.KMFR.SE.W.0008.160115T0300Z-160116T0300Z/ /O.NEW.KMFR.GL.A.0004.160116T0300Z-160116T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 242 PM PST THU JAN 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM PST THIS EVENING THROUGH 7 PM PST FRIDAY EVENING... ...GALE WATCH IN EFFECT FRIDAY EVENING THROUGH EARLY SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN UPGRADED TO A HAZARDOUS SEAS WARNING. * SEAS: WIND DRIVEN SEAS OF 13 TO 15 FEET EARLY THIS EVENING...BECOMING WEST 15 TO 17 FEET AT 12 SECONDS TONIGHT THROUGH FRIDAY. HEAVY WIND DRIVEN SEAS MAY RETURN FRIDAY NIGHT INTO SATURDAY MORNING. * WINDS: SOUTH 35 TO 45 KT WITH GUSTS UP TO 55 KT EARLY THIS EVENING...BECOMING SOUTHWEST 15 TO 20 KT TONIGHT THROUGH FRIDAY. SOUTH GALES ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. * AREAS AFFECTED: GALES WILL AFFECT ALL AREAS EARLY THIS EVENING...THEN VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS THROUGH FRIDAY AFTERNOON. GALES ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ370-151145- /O.CON.KMFR.GL.W.0006.000000T0000Z-160115T0300Z/ /O.EXT.KMFR.SE.W.0008.160115T0300Z-160116T0300Z/ /O.NEW.KMFR.GL.A.0004.160116T0300Z-160116T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 242 PM PST THU JAN 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM PST THIS EVENING THROUGH 7 PM PST FRIDAY EVENING... ...GALE WATCH IN EFFECT FRIDAY EVENING THROUGH EARLY SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. THE GALE WARNING AND HAZARDOUS SEAS WARNING REMAIN IN EFFECT. * SEAS: WIND DRIVEN SEAS OF 13 TO 15 FEET EARLY THIS EVENING...BECOMING WEST 15 TO 17 FEET AT 12 SECONDS TONIGHT THROUGH FRIDAY. HEAVY WIND DRIVEN SEAS MAY RETURN FRIDAY NIGHT INTO SATURDAY MORNING. * WINDS: SOUTH 35 TO 45 KT WITH GUSTS UP TO 55 KT EARLY THIS EVENING...BECOMING SOUTHWEST 15 TO 20 KT TONIGHT THROUGH FRIDAY. SOUTH GALES ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY MORNING. * AREAS AFFECTED: GALES WILL AFFECT ALL AREAS EARLY THIS EVENING...THEN VERY STEEP AND HAZARDOUS SEAS ARE EXPECTED IN ALL AREAS THROUGH FRIDAY AFTERNOON. GALES ARE POSSIBLE IN ALL AREAS FRIDAY NIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 13, 9:03 AM PST, 6 hours 1 minute earlier.
Area forecast discussion, Jan 13, 9:03 AM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PST WED JAN 13 2016
.UPDATE... CURRENT RADAR SHOWS SHOWERS AND SNOW SHOWERS OVER OUR
AREA WITH A FEW LIGHTNING STRIKES OVER THE MARINE WATERS AND OVER
DEL NORTE COUNTY. DESPITE THESE STRIKES, THE FORECAST REMAINS ON
TRACK AND WE ARE NOT EXPECTING ANY THUNDER OVER LAND IN OUR
FORECAST AREA. THE THUNDERSTORM POTENTIAL OVER THE WATERS WILL BE
DIMINISHING IN THE NEXT FEW HOURS AS THE LIFTED INDICIES CONTINUE
TO RISE.
A SHORT WAVE WHICH IS BEYOND 60 NM OFFSHORE AS OF 9 AM WILL BE
MOVING EASTWARD OVER OUR AREA AND THIS WILL CREATE AN ADDITIONAL
BLANKET OF SHOWERS ACROSS OUR AREA TODAY AND THIS AFTERNOON. HAVE
INCREASED POPS AND QPF, PARTICULARLY FOR THIS AFTERNOON AND
EVENING BEFORE THINGS QUICKLY TAPER OFF BEFORE THE NEXT SYSTEM
ARRIVES ON THURSDAY. THEREFORE, WILL NEED TO TAKE A LOOK AT THE
CURRENT WINTER WEATHER ADVISORY AND MAKE ANY NECESSARY CHANGES.
THE MAIN CHALLENGES FOR TODAY WILL BE TO FINE TUNE THE TIMING OF
THE NEXT SYSTEMS AS WELL AS THE SNOW LEVELS WITH THE NEXT SYSTEM
AS THEY COULD DROP NEAR HIGHER PASS LEVELS. -SCHAAF
&&
.MARINE...UPDATED 900 AM PST WEDNESDAY 13 JAN 2016...A STRONG
COLD FRONT HAS MOVED INLAND AND WINDS ARE SHIFTING FROM SOUTHWEST
TO NORTHWEST AND GRADUALLY DECREASING. WEAK HIGH PRESSURE BUILDS
INTO THE WATERS LATE THIS MORNING, THEN MOVE INLAND TONIGHT. A
STRONG WARM FRONT WILL APPROACH THE WATERS EARLY THURSDAY MORNING.
WEAK HIGH PRESSURE BUILDS SOUTHWEST OF THE WATERS FRIDAY, THEN
ANOTHER STRONG FRONT ARRIVES FRIDAY NIGHT. THE MAIN CONCERN IN THE
EXTENDED PERIOD IS THE POSSIBILITY FOR A VERY LARGE WESTERLY SWELL
WITH PERIOD NEAR 20 SECONDS TO ARRIVE SATURDAY. -PETRUCELLI
&&
.PREV DISCUSSION... /ISSUED 406 AM PST WED JAN 13 2016/
DISCUSSION...ANOTHER ROUND OF SHOWERS ARE OVER THE REGION AS THE
FRONT APPROACHES THE COAST THIS MORNING. A FEW STROKE OF LIGHTNING
ARE OCCURRING OFFSHORE AS THE COLD POOL MOVES IN ON THE TRAILING
EDGE OF THE FRONT. BEHIND THE FRONT EVEN COLDER AIR MOVES IN BUT
THERE IS A DRY LAYER AND AN INVERSION RESULTING IN LI'S OF 6 OR
GREATER AND THUNDERSTORMS SHOULD BE DONE IN THIS AIR MASS BEHIND
THE FRONT. LOW TOPPED SHOWERS SLOWLY TAPER OFF IN THE COLD ONSHORE
FLOW THROUGH TONIGHT AS AN WEAK UPPER LEVEL RIDGE BUILDS OVER THE
REGION. THE NEXT FRONT MOVES ONSHORE ON THE NOSE OF A 120KT JET
THURSDAY MORNING. THE 700 MB WINDS ARE MUCH MORE WESTERLY AND SNOW
LEVELS WILL DROP DOWN TO THE CASCADE PASSES AND SISKIYOU
SUMMIT...AND POSSIBLY DROP DOWN TO THE LOWER I-5 PASSES WITH SNOW
ADVISORY AMOUNTS POSSIBLE IN THE CASCADES AND PORTIONS OF THE EAST
SIDE. SHOWERS TAPER OFF AGAIN IN A REPEAT OF TODAYS PATTERN AS A
WEAK UPPER RIDGE BUILDS IN BEHIND THE FRONT FRIDAY. THE NEXT
FRONT MOVES IN SATURDAY MORNING WITH SNOW LEVELS RISING ABOVE THE
PASSES IN A STRONG SOUTHERLY WARM CONVEYOR FLOW PATTER SIMILAR TO
THE ONE THAT WAS OVER THE REGION YESTERDAY. SVEN
AVIATION...FOR THE 13/06Z TAF CYCLE. WIND SHEAR WILL BE A
CONCERN AT TERMINALS UNTIL 14Z AT THE COAST AND BETWEEN 17-19Z
INLAND AS GUIDANCE SHOWS 40-50 KTS ABOUT 2000 FEET AGL. IFR CIGS AT
THE COAST SHOULD IMPROVE TO MVFR IN THE NEXT FEW HOURS, THEN VFR
AROUND 18Z, BUT OCCASIONAL MVFR CIGS ARE POSSIBLE IN SHOWERS DURING
THE AFTERNOON. INLAND VFR CONDITIONS ARE EXPECTED WITH MVFR CIGS
EXPECTED IN SHOWERS LATE THIS MORNING INTO EARLY THIS EVENING.
STABLE CONDITIONS WILL RESULT IN IFR CIGS AT ROSEBURG LATE TONIGHT.
-PETRUCELLI
MARINE...UPDATED 400 AM PST WEDNESDAY 13 JAN 2016...THE FRONT HAS
MOVED INLAND AND WINDS HAVE DECREASE OVER THE WATERS. HOWEVER A
FRESH SOUTH SWELL REMAINS AND THIS IN COMBINATION WITH THE EXISTING
WESTERLY SWELL COULD RESULT IN BRIEF HAZARDOUS SEAS FOR A COUPLE OF
HOURS EARLY THIS MORNING, BUT THE TREND IS FOR SEAS TO SUBSIDE THIS
MORNING INTO TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE WATERS
TODAY INTO TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT SHOWING A
STRONG WARM FRONT APPROACHING THE WATERS EARLY THURSDAY MORNING WITH
INCREASING SOUTH WINDS THAT COULD REACH GALES FROM LATE THURSDAY
MORNING INTO THURSDAY AFTERNOON. THE WARM FRONT WILL MOVE NORTH OF
THE WATERS THURSDAY NIGHT AND WINDS ARE EXPECTED TO SHIFT SOUTHWEST
AND DECREASE. THE MAIN CONCERN IN THE EXTENDED PERIOD IS THE
POSSIBILITY FOR A VERY LARGE WESTERLY SWELL WITH PERIOD NEAR 20
SECONDS TO ARRIVE SATURDAY. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
ORZ027>031.
CA...WINTER WEATHER ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR
CAZ080-082-083-085.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM PST THURSDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST THURSDAY
FOR PZZ350-356-370-376.
BMS/SBN/MAPIn the hours before
Local storm report, Jan 13, 9:25 AM PST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 SSW SUNNY VALLEY 42.59N 123.41W
01/13/2016 M1.49 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL. OBSERVER LOCATION 10 MI N OF
GP AT BOTTOM OF SEXTON MT.
&&
CSLocal storm report, Jan 13, 9:30 AM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
930 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 2 ENE NORTH BEND 43.42N 124.20W
01/13/2016 M1.68 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL. OBSERVER LOCATION 3 MI E OF
NORTH BEND.
&&
CSLocal storm report, Jan 13, 9:52 AM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
952 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN KERBY 42.19N 123.65W
01/13/2016 M1.67 INCH JOSEPHINE OR TRAINED SPOTTER
RAIN FELL FROM 5:30 LAST NIGHT UNTIL READING
TAKEN AT 9:30. OBSERVER LOCATION MIDDLE OF
KERBY BEHIND STONE FRONT TAVERN.
&&
BSLocal storm report, Jan 13, 10:49 AM PST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
01/13/2016 M2.06 INCH JOSEPHINE OR TRAINED SPOTTER
2.06 INCHES 24-HR RAINFALL TOTAL. OBSERVER
LOCATION 1 MI S OF OBRIEN.
&&
NSKLocal storm report, Jan 13, 11:09 AM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1109 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HEAVY RAIN 4 W MERLIN 42.51N 123.49W
01/13/2016 E0.70 INCH JOSEPHINE OR PUBLIC
2 HOUR TOTAL
&&
CSLocal storm report, Jan 13, 11:10 AM PST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1110 AM PST WED JAN 13 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 4 W MERLIN 42.51N 123.49W
01/13/2016 E2.00 INCH JOSEPHINE OR PUBLIC
24 HOUR TOTAL
&&
CSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:04 PM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 6 hr |
| Jan 12, 11:56 PM PST | Hazardous Seas Warning | MFR | 4 hr | |
| Jan 13, 5:22 AM PST | Gale Watch | MFR | 10 hr | |
| Jan 13, 5:22 AM PST | Small Craft Advisory | MFR | 10 hr | |
| Jan 13, 2:48 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 38 hr |
| Jan 13, 3:04 PM PST | Hazardous Seas Warning | MFR | 48 hr | |
| Jan 13, 3:04 PM PST | Storm Warning | MFR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.